MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH CH14 TIEMANN; CATHETER, URETHRAL

COLOPLAST A/S SPEEDICATH CH14 TIEMANN; CATHETER, URETHRAL
Model Number 2849401400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, a (b)(6) male experiencing urinary retention due to an enlarged prostate, starting around (b)(6) 2019.He had no previous history of urinary retention or urinary tract infections (utis).A foley catheter was inserted on (b)(6) and removed on (b)(6).As the retention remained, he was trained to use intermittent catheters and was prescribed straight catheters.By mistake, he received one sample of speedicath tiemann (coude) from the doctor's office (not from coloplast) that he used, despite his lack of training in this type of catheter.This resulted in a scratch and some discomfort for a few hours, but he did not have excessive bleeding, and the pain subsided.A few hours later, he went into the emergency room with fever-like symptoms and was hospitalized from (b)(6) to (b)(6).The patient had blood tests and urine samples taken in the emergency room on (b)(6).He was placed on medication (not further specified), which he took for 5 days.By (b)(6), the uti had cleared, and he has not had any further adverse effects.No more follow-up with the doctor's office is needed on this matter, and he is now using straight catheters with no complaints.

Brand Name
SPEEDICATH CH14 TIEMANN
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key9071418
Report Number3006606901-2019-00014
Device Sequence Number14220584
Product Code GBM
UDI-Device Identifier05708932020404
UDI-Public05708932020404
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2849401400
Device Catalogue Number2849401400
Device Lot Number5308558
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2019
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR